• Lucid Dreaming - Dream Views




    Results 1 to 15 of 15

    Thread: Accutane...?

    1. #1
      Member Je33ica's Avatar
      Join Date
      Nov 2003
      Location
      always in my head
      Posts
      1,225
      Likes
      9

      Accutane...?

      I just got back from the doctor's office and he has- after noticing my face has been scaring and gettting worse- put me on accutane.

      Actually, I need to get another pregnancy test in 3 days and a week from then I'll start the 5 month medication (with one a month blood tests to test my body and make sure I'm not pregnant ).

      Has anyone ever been on accutane? Or do you know someone who has been on it? I know it's the miracle pill for acne but I've tried SOO many things that have claimed to clear up skin (every single over the counter medication, Pro-Active, prescription topical gel, antibiotics-minocyline) and they did nothing.

      I want this to work!!!! I want clear skin more than anything!!!


      adopted: roadrash_140

    2. #2
      Rotaredom Howie's Avatar
      Join Date
      Dec 2003
      Gender
      Location
      Undisclosed location
      Posts
      10,272
      Likes
      24
      Because I do not have the edaquite time to properley find out about acutane please don't take my words as fact. But I thought this was the drig that was accused of causing many suicides among teens. No? ----anybody help me out on this one?

    3. #3
      moderator emeritus jacobo's Avatar
      Join Date
      Dec 2003
      Gender
      Location
      little mexico
      Posts
      2,683
      Likes
      2
      i know nothing. i used to use tertacycline or something like that... it worked just dandy.
      clear eyes. strong hands.

    4. #4
      Member nightowl's Avatar
      Join Date
      Jul 2003
      Gender
      Location
      New York/Massachusetts. College can do funny things like that
      Posts
      2,856
      Likes
      1
      i heard side effects could be depression, bloody noises....uh and other stuff. that's all i know..i use pro-active(sometimes) and my skin's fine. you might want to look up this acutane on google or something.

      Curiosity killed the cat but at least it didnt die an ignorant bastard

    5. #5
      Member Je33ica's Avatar
      Join Date
      Nov 2003
      Location
      always in my head
      Posts
      1,225
      Likes
      9
      I did a little research and found that it can cause aches/pains, nose bleeds, and dry skin. My doctor told me that it can lead to depression/suicidal thoughts and birth defects to pregnant women.

      But at this point I'll try anything, I really hope it helps me


      adopted: roadrash_140

    6. #6
      Member
      Join Date
      Jan 2004
      Location
      The Matrix... Wishes to: Free DV ....... Bears the truth: What do you think?
      Posts
      3,339
      Likes
      0
      I use some deal called Delacine T, which I feel is pretty good. Anyway, good luck with the accutane Jessica, I hope it works well for you...
      If I hadn't made me
      I'd be more inclined to bow
      Powers that be would have swallowed me up
      But that's more than I can allow...

    7. #7
      CT
      CT is offline
      Member CT's Avatar
      Join Date
      Jan 2004
      Posts
      3,235
      Likes
      4
      why are you using this for again? O_o

    8. #8
      Member
      Join Date
      Jan 2004
      Location
      The Matrix... Wishes to: Free DV ....... Bears the truth: What do you think?
      Posts
      3,339
      Likes
      0

      Re: Accutane...?

      Originally posted by Je33icaLy88
      for acne
      If I hadn't made me
      I'd be more inclined to bow
      Powers that be would have swallowed me up
      But that's more than I can allow...

    9. #9
      CT
      CT is offline
      Member CT's Avatar
      Join Date
      Jan 2004
      Posts
      3,235
      Likes
      4
      oh ok i see.

    10. #10
      Member Scwigglie's Avatar
      Join Date
      Jul 2004
      Location
      Wisconsin.. wait, what happened to Illinois??
      Posts
      906
      Likes
      4
      How old are you, Jess? Is this the type of acne that clears up with adulthood? I'm guessing no, otherwise you wouldn't use medication.. eh, sorry, I'm curious yet have no advice to offer.


      Quin custodiet custodes ipsos?

    11. #11
      Member Je33ica's Avatar
      Join Date
      Nov 2003
      Location
      always in my head
      Posts
      1,225
      Likes
      9
      Scwigglie, I'm 16. I've had acne since I was 12, but it's been getting worse year by year, especially in the last year. I'm usually a patient person but I've had enough of this!

      BTW, thanks Truthbearer for wishing me luck. I really need it


      adopted: roadrash_140

    12. #12
      Member
      Join Date
      May 2004
      Location
      Canberra, Australia
      Posts
      220
      Likes
      2
      Hey Jess,

      I had a really bad problem about a year ago. After progressively moving up in strength with prescription drugs, which didn't do much, I was put on Ro-accutane for 9 months (I think it was nine months, maybe 6).

      I'm not sure if there is a difference between Ro-Accutane and accutane, but I can tell you about RoAccutane.

      Let me tell you; Roaccutane IS the miracle drug. There is no question about that.

      The real issue is side-effects. I don't believe one thing from people who say that it causes depression. Often you'll find that sports stars/pop idols will claim this, thinking they know more than medical proffessionals.

      I had a real hard time with dry skin (esp. lips) but that can be fixed with chap sticks and whatnot. I battled with dry skin, sometimes found that cuts/scabs/tears(which can happen v. easily on RoAcc) wouldn't heal properly, and sometimes caused an unsightly scab for an unusually long time. I also sunburnt easily, but I really thinkg it's worth it for the results

      I also found that without extensive warm-up and warm-down exercises that I had real stiff muscles/joints after exercising.


      VERDICT:
      Really, the warnings from the doctors led to an anticlimax for me. Yes - Ro-accutane is an extremely strong drug and so the side-effects that exist can be harsh. However, personally I thought it was worth it to continue. Btw, birth defects are very probable (if currently pregnant) and though I highly doubt the Depression warnings, if you feel unduely depressed (everyone with acne feels a somewhat depressed), go off the drug for a lil while. My life is so much better these days . This has been kind of embarassing to talk about, so I hope you find this info useful.

      Lew
      "Ah, but therin lies the paradox." - Joseph_Stalin

    13. #13
      Member BirdMan's Avatar
      Join Date
      Aug 2004
      Location
      FL
      Posts
      13
      Likes
      0
      I used to take Accutane about 2 years ago and although there are said to be so many side efffects I experienced none whatsoever. And it cleared my acne up and to this day my skin remains clear. And I never had "intentions of hurting myself" as the doctors would say. Oh yea and one of the bad things about it is they have to take your blood every two weeks in the morning before you eat which isn't fun especially if you don't like needles but I dont mind them so it wasn't that bad for me. But if you don't like needles its not gonna be very fun for you.

    14. #14
      Member Je33ica's Avatar
      Join Date
      Nov 2003
      Location
      always in my head
      Posts
      1,225
      Likes
      9
      LewisM- Thanks for your testimony! Yeah, accutane and ro-accutane contain the same ingredient: isotretinoin. But actually I'm on Amnesteem (a cheaper generic brand), which also has the same ingredent.

      BirdMan- Thanks for your imput, I have to get my blood drawn every 4 weeks (not 2 weeks like you did )- in fact I just got my blood drawn today, and I'm not scared of needles... (it just hurts a little when they puchter it in)

      UPDATE:

      week one- stomach aches and muscule pains from HELL!!!!!!!!!!!! It was at the point where I seriously considered discontinuing the meds, because the pain was just unbearable .

      week two- the aches and pains gradually went away, and luckly (today) they are completely gone (thank you GOD!!). My cheeks and nose aren't as red anymore, I hope it continues to work!


      adopted: roadrash_140

    15. #15
      Member AcidBasick's Avatar
      Join Date
      May 2004
      Location
      Illinois
      Posts
      152
      Likes
      0
      I don't believe one thing from people who say that it causes depression. Often you'll find that sports stars/pop idols will claim this, thinking they know more than medical proffessionals.
      [/b]
      My brother took Accutane for a few months.

      Actually, he did have depression and sucidial tendencies. Nothing that he would act upon, I suppose, because one would most likely need to be predispositioned to suicide beforehand. Overall, he is a very rational person and I don't think he would even consider it if he were not on that drug. The effects are most likely varied throughout. While you might not experience it, someone else might become severely depressed.

      There's also a history of depression in my family, so it's not unlikely that the Accutane would simply excite the problem.

      So yes, you can become more severely depressed and suicidal on Accutane. It has been documented.

      The plus - it cleared his acne and he hasn't had any for about two or three years.

      Number of Lucid Dreams: 14
      Last Lucid Dream: November 14, 2004

    Bookmarks

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •